Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 37, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Mar 31, 2006, 6:20 PM EST for 4 counties in Indiana. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2006, 6:20 PM EST (23:20 UTC)
- Expired
- Mar 31, 2006, 7:15 PM EST
- In force
- 55 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Boone County, IN, Hamilton County, IN, Madison County, IN, Tipton County, IN
The radar
The Indianapolis radar (KIND), 55 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 6:36 PM EST | HAIL 1 | Sheridan, IN | |
| Mar 31, 6:50 PM EST | HAIL 1 | 6 N Noblesville, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 3:43 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.3 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1311 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 312320
SVRIND
INC011-057-095-159-010015-
/O.NEW.KIND.SV.W.0037.060331T2320Z-060401T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
620 PM EST FRI MAR 31 2006
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BOONE COUNTY IN CENTRAL INDIANA
HAMILTON COUNTY IN CENTRAL INDIANA
MADISON COUNTY IN CENTRAL INDIANA
THIS INCLUDES THE CITY OF ANDERSON
SOUTHERN TIPTON COUNTY IN CENTRAL INDIANA
* UNTIL 715 PM EST
* AT 618 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM TIPTON TO WHITESTOWN...OR ALONG A LINE EXTENDING
FROM 15 MILES SOUTH OF KOKOMO TO 16 MILES NORTHWEST OF
INDIANAPOLIS...AND MOVING EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ZIONSVILLE AROUND 625 PM EST...
CICERO AROUND 630 PM EST...
ELWOOD AROUND 635 PM EST...
ORESTES AROUND 640 PM EST...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 4032 8624 4019 8625 4019 8640 3994 8642
3996 8559 4034 8558
$$
NIELD1 follow-up statement
000
WWUS53 KIND 312355
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
653 PM EST FRI MAR 31 2006
INC011-159-010003-
/O.CAN.KIND.SV.W.0037.000000T0000Z-060401T0015Z/
BOONE-TIPTON-
653 PM EST FRI MAR 31 2006
...THE SEVERE THUNDERSTORM WARNING FOR BOONE AND TIPTON COUNTIES IS
CANCELLED...
THE STORMS HAVE MOVED OUT OF THE AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EST FRIDAY EVENING
FOR NORTH CENTRAL INDIANA. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 1000 PM EST FRIDAY EVENING FOR SOUTHERN INDIANA.
LAT...LON 4024 8588 4017 8608 4012 8618 3994 8625
3996 8559 4034 8558 4033 8586
$$
INC057-095-010015-
/O.CON.KIND.SV.W.0037.000000T0000Z-060401T0015Z/
HAMILTON-MADISON-
653 PM EST FRI MAR 31 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EST
FOR HAMILTON AND MADISON COUNTIES...
AT 649 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR REPORTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH AND LARGE HAIL. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM ORESTES TO CICERO TO CARMEL...OR ALONG A LINE
EXTENDING FROM 10 MILES SOUTHWEST OF FAIRMOUNT TO 14 MILES WEST OF
ANDERSON TO 13 MILES NORTH OF INDIANAPOLIS...MOVING EAST AT 40 MPH.
ONE INCH HAIL WAS REPORTED NEAR CICERO WITH THESE STORMS.
SEVERE THUNDERSTORMS WILL BE NEAR...
SUMMITVILLE AROUND 700 PM EST...
LAPEL AROUND 710 PM EST...
RIVER FOREST AROUND 715 PM EST...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EST FRIDAY EVENING
FOR NORTH CENTRAL INDIANA. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 1000 PM EST FRIDAY EVENING FOR SOUTHERN INDIANA.
LAT...LON 4024 8588 4017 8608 4012 8618 3994 8625
3996 8559 4034 8558 4033 8586
$$
CSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 12:52 PM EST, 5 hours 28 minutes earlier.
Area forecast discussion, Mar 31, 12:52 PM EST, 5 hours 28 minutes before
XUS63 KIND 280722 AFDIND AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1252 PM EST FRI MAR 31 2006 .DISCUSSION...MAIN PROBLEM IS THREAT OF THUNDER/SVR TONIGHT. DRY SLOT IS NOW CLEARING SKIES OVER AREA. DEWPOINT AXIS IS ALONG WESTERN BORDER OF CWA. PRETTY GOOD WINDS ALSO...ALTHO NOT MUCH DIRECTIONAL SHEAR. WITH HEATING AND WIND...LIKE SPC OUTLOOK FOR SLIGHT RISK OVER MOST OF CWA. QUESTION IS WHERE/WHEN THINGS WILL FIRE. SUSPECT IT WILL BE NEAR THE MOISTURE AXIS...DEWPOINTS WEST OF THERE FALL OFF RAPIDLY. UNDER THIS SCENARIO...LINE TO FIRE LATE THIS AFTERNOON. PROBABLY BROKEN SINCE MOISTURE IS NOT THAT GREAT. HIGH CHANCE POPS IN ORDER. SEVERE POSSIBLE WITH DRY AIR ALOFT AND RAPID HEATING IN ADVANCE OF LINE. WILL MENTION SVR IN GRIDS. MODELS IN GOOD AGREEMENT ABOUT DRIER AIR SWEEPING IN TONIGHT... BRINGING A DRY SPELL UNTIL WARM FRONT SHOWS UP SUNDAY. MOS TEMPS LOOK A LITTLE HIGH TONIGHT AND SATURDAY BASED ON WHATS UPSTREAM...AND ALSO SATURDAY NIGHT SINCE MOST MODELS HAVE BEEN A LITTLE FAST LATELY...WHICH MEANS CLOUDS MAY BE SLOW TO ARRIVE. GUIDANCE CLOSE ON SUNDAY AND WILL TAKE CONSENSUS. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && KWIATKOWSKI
Hazardous weather outlook, Mar 31, 12:59 PM EST, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1259 PM EST FRI MAR 31 2006 INZ021-028>031-035>049-051>057-060>065-067>072-011100- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 1159 AM CST FRI MAR 31 2006 /1259 PM EST FRI MAR 31 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED TO REDEVELOP ACROSS CENTRAL INDIANA BY THE MID TO LATE AFTERNOON HOURS...AND LINGER INTO THE LATE EVENING HOURS. PRESENT INDICATIONS ARE THAT SOME OF THE STORMS MAY BE SEVERE...WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES ALL POSSIBLE. THE MOST LIKELY TIME FOR SEVERE WEATHER APPEARS TO BE FROM ABOUT 300 PM TO 900 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ANOTHER STORM SYSTEM WILL TARGET THE AREA FOR MORE THUNDERSTORMS LATE SUNDAY THROUGH SUNDAY NIGHT. THIS SYSTEM ALSO APPEARS CAPABLE OF PRODUCING SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 300 PM THROUGH THE LATE EVENING HOURS TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JAS
In the hours before
Local storm report, Mar 31, 5:39 PM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
539 PM EST FRI MAR 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM HAIL 4 NE FLORA 40.59N 86.47W
03/31/2006 E0.88 INCH CARROLL IN LAW ENFORCEMENT
ON 200 N
0531 PM HAIL 5 NNE FLORA 40.61N 86.49W
03/31/2006 E0.88 INCH CARROLL IN LAW ENFORCEMENT
&&
CPLocal storm report, Mar 31, 6:03 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
603 PM EST FRI MAR 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM HAIL MULBERRY 40.35N 86.67W
03/31/2006 E0.75 INCH CLINTON IN EMERGENCY MNGR
0545 PM HAIL 7 SE ROSSVILLE 40.35N 86.50W
03/31/2006 E0.88 INCH CLINTON IN EMERGENCY MNGR
0555 PM HAIL CRAWFORDSVILLE 40.04N 86.90W
03/31/2006 E0.75 INCH MONTGOMERY IN AMATEUR RADIO
&&
CPLocal storm report, Mar 31, 6:07 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
607 PM EST FRI MAR 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 10 NW KOKOMO 40.58N 86.27W
03/31/2006 E0.75 INCH HOWARD IN TRAINED SPOTTER
&&
CPThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 5:04 PM EST | Severe Thunderstorm Warning | IND | Fountain, Montgomery | 41 min |
| Mar 31, 5:19 PM EST | Severe Thunderstorm Warning | IND | Carroll | 26 min |
| Mar 31, 5:43 PM EST | Severe Thunderstorm Warning | IND | Carroll, Howard | 47 min |
| Mar 31, 5:45 PM EST | Severe Thunderstorm Warning | IND | Boone, Clinton, Montgomery | 45 min |
| Mar 31, 5:50 PM EST | Severe Thunderstorm Warning | IND | Parke, Putnam | 40 min |
| Mar 31, 6:07 PM EST | Severe Thunderstorm Warning | IND | Howard | 38 min |
| Mar 31, 6:10 PM EST | Severe Thunderstorm Warning | IND | Clay, Owen, Putnam, Vigo | 65 min |
| Mar 31, 6:27 PM EST | Severe Thunderstorm Warning | IND | Hendricks | 33 min |
| Mar 31, 6:39 PM EST | Tornado Warning | IND | Hendricks | 22 min |
| Mar 31, 6:46 PM EST | Severe Thunderstorm Warning | IND | Johnson, Morgan | 59 min |
| Mar 31, 6:52 PM EST | Severe Thunderstorm Warning | IND | Marion | 38 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.